Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BeatriceSANK

Post-Tane Log and the love/hate relationship with retin-a

Well, I thought I'd start a "post-accutane" log, chronicling my sporadic use of retin-a and minor panic attacks whenever a zit pops up on my face. I guess it's been four-ish months since I stopped accutane. My face isn't red anymore, although I still have a mess of marks (pretty sure it's scarring, HAVE TO DO SOMETHING ABOUT IT).

For a while, I had no zits whatsoever, then slowly began getting little ones at my hairline and in my eyebrows (those aren't so bad, as they go away on their own in a day or two). I've been trying to ramp up the amount of retin-a I use on my face to every night, but it always seems to irritate the area around my nose and make it worse, so instead I've been putting it on my cheeks, where the worst of my acne scarring is, as it supposedly is supposed to fade the marks.

At the beginning of January, all my blackheads came back and I started getting zits around my mouth and nostrils, where the majority of my zits were before starting accutane. When they didn't go away, I tried eating better, which didn't do much, then stopped using sunscreen. I think it was an ingredient in the sunscreen that was doing it, since my face is clear right now (knock on wood) and some of the blackheads have vanished.

This is probably going to be most boring log ever, but I'll try to spice it up with awkward stories of my everyday life.

Share this post


Link to post
Share on other sites
Hi, how long did it take for the tane redness to completely go away? And how bad was yours in the first place?

the redness probably went away within a week, i'd say. I don't really know how red it was, it was more like red-pink of a fading sunburn. Sort of like a shiny bubblebum, i'd say.

Share this post


Link to post
Share on other sites
Hi, how long did it take for the tane redness to completely go away? And how bad was yours in the first place?

the redness probably went away within a week, i'd say. I don't really know how red it was, it was more like red-pink of a fading sunburn. Sort of like a shiny bubblebum, i'd say.

A shiny bubblebum lol

Well Im kind of in the same situation as you, stopped the tane about 2 1/2 weeks ago, as I have some bad scarring/redness from way before I started tane (I felt the tane never let it heal properly), and also I believe I have got mild accutane induced rosacea so I decided to stop completely, although the tane completely clears me off actives.

Anyway Ive gone into proper hermit/research mode these past 2 weeks and Im trying alot of new things for my skin, in an attempt to control the acne, which has already started to come back on the chin and will probably get worse unless I do something about it.

So yeah I'll be watching this thread!

Share this post


Link to post
Share on other sites

@ JoeBloggs: Hermit mode - haha. I know the feeling. I'll spend hours researching a product before buying, so I know I'm getting my money's worth. Something that might work is good old benzoyl peroxide. I put a good-globbed amount on a couple of bumps on my forehead and they went away before they had a chance to surface.

Oh boy - fun day Went to the doctor's for anxiety/depression and I was put on something called Celexa. Pretty sure having acne was the thing that CAUSED my anxiety in the first place and it's a hole I just can't crawl out of. I still see myself as that ugly girl with all the zits.

I also noticed after going off accutane, I'll just get really red all of a sudden. Like, I'll be riding the bus and I feel the area beside my nose get warm and then my whole face will get red and kind of puffy for a good half hour. Usually if I can get outside in the cold before it gets bad, it'll stop.

Share this post


Link to post
Share on other sites

Well, these meds are fun to be on. I'm perpetually tired and never hungry. There was a zit on my forehead trying to escape yesterday, but I globbed some benzoyl peroxide on it and it seemed to go away. I don't know if my red marks are getting any better or not. In the morning, they seem very faint, but as the day go on (especially if I exercise) my skin tone gets redder and more uneven.

Share this post


Link to post
Share on other sites

So I got some of that AHA in the mail today that they sell here. It didn't really sting when I put it on (unlike that neutrogena healthy skin shit which made me feel like my face was getting sandblasted). Plus, I got a free mini benzoyl peroxide with it, so YAY!

Share this post


Link to post
Share on other sites

Well, I got mistaken for a fifteen-year-old today. NOT cool. It might have been the fact that I hadn't brushed my hair and it was all sticking up on one side like I just ran a marathon through a forest OR it might have been the fact that I was wearing bright orange and yellow 80's pants and singing "Hollaback Girl" in the middle of the grocery store. Nevertheless, I digress...

That AHA stuff is nice. I don't know if it's doing anything yet, but it's nice. I may forgo the retin-a all together and just start using the AHA instead.

OH YEAH - and don't ever put on mascara in low-level lighting. You'll just end up looking like a tool.

Edited by BeatriceSANK

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×